High Wind, Dewey
- When
- April 11, 10:30 AM CST to 5:00 PM CST
- Where
- Dewey forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Sustained wind of 40 to 45 mph from the southwest and west with gusts near 60 mph developed across northern Oklahoma during the late morning and afternoon as deep low pressure exited the region. In Laverne in Harper County, a roof was blown off an office building at 1245 CST.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Sustained wind of 40 to 45 mph from the southwest and west with gusts near 60 mph developed across northern Oklahoma during the late morning and afternoon as deep low pressure exited the region. In Laverne in Harper County, a roof was blown off an office building at 1245 CST. In Grant County at 1520 CST, signs were blown down, and trees were damaged in Pond Creek, while at 1635 CST, house porches were blown off in Medford. In Ponca City in Kay County, part of a roof was blown off at a junior high school at 1645 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 11, 9:30 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1030 AM CDT WED APR 11 2001 WINDS ARE THE MAIN STORY TODAY. CURRENT WIND ADVISORY FOR ALL SECTIONS IS EXPECTED TO HOLD UP THIS AFTERNOON BUT WILL KEEP A CLOSE EYE FOR POSSIBLE HIGH WIND CRITERIA BEING MET. PROFILERS SHOW 50 KTS AT 850 MB... WHILE THE STRONGEST 700 MB WINDS AT 90 KTS ARE CURRENTLY OVER CENTRAL OKLAHOMA AND WILL LIKELY LIFT EAST AND NORTHEAST DURING THE NEXT FEW HOURS. VICI WIND AT 700 HAS ALREADY DROPPED BACK TO 60 KTS FROM AN EARLIER 90 KTS. SINCE THE STRONGEST CORE OF WINDS WILL BE MOVING OUT OF THE CWA SOON... AND CURRENT WINDS ARE IN THE 30G48 MPH RANGE... ANTICIPATE WINDS WILL HOLD JUST BELOW HIGH WIND WARNING CRITERIA. ONLY PLANS FOR CHANGING GOING FORECAST ARE TO FRESHEN UP THE SE ZONES WHERE THE STORMS ARE MOVING OUT AS PLANNED... AND ALSO TO CHANGE SKY WORDING IN THE NW GROUP TO PARTLY CLOUDY FOR THIS AFTERNOON AS IT APPEARS THAT A SMALL AMOUNT OF WRAP-AROUND MAY WORK INTO THAT AREA. FOR NOW WILL NOT MESS AROUND MUCH WITH TEMPS. FCSTID = 33/DLF .OUN... OK...WIND ADVISORY ALL ZONES TODAY. TX...WIND ADVISORY ALL ZONES TODAY.
OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052-TXZ090- 111100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 539 AM CDT WED APR 11 2001 TORNADO WATCH NUMBER 128 IS NO LONGER IN EFFECT WEST OF OKLAHOMA HIGHWAY 48. THE WATCH CONTINUES FOR BRYAN...ATOKA...COAL...AND HUGHES COUNTIES UNTIL 8 AM.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 AM FILLMORE OK WIND DAMAGE
04/11/01 JOHNSTON POSSIBLE INJURIES. POSSIBLE
TORNADO. TREES AND POWER
LINES DOWNED. SOME
STRUCTURAL DAMAGE ALSO
REPORTED. WIND GUST OF 58
MPH MEASURED.
...SPEG. 2OKZ032-043-048-052-111145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 625 AM CDT WED APR 11 2001 TORNADO WATCH NUMBER 128 IS NO LONGER IN EFFECT FOR BRYAN... ATOKA...COAL...ANDT HUGHES COUNTIES. THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THESE AREAS.
OKZ004>048-050>052-TXZ083>090-111330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT WED APR 11 2001 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS THOUGH TONIGHT. THE NEXT CHANCE FOR SEVERE THUNDERSTORMS WILL BE THIS WEEKEND. VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON ACROSS WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. REFER TO THE FIRE DANHGER STATEMENT...FNUS84...OKCFWMOKC...FOR DETAILS.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
858 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 AM 3SSE MARSHALL OK 58 MPH WIND GUST
04/11/01 LOGAN REPORTED BY OKLAHOMA
MESONET.
0240 AM 3 SE BRECKENRIDGE OK 58 MPH WIND GUST
04/11/01 GARFIELD REPORTED BY OKLAHOMA
MESONET.
0250 AM 6 NW KAW CITY OK 60 MPH WIND GUST
04/11/01 KApY REPORTED BY OKLAHOMA
MESONET.
JLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1048 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 AM 3 S STONEWALL OK WIND DAMAGE
04/11/01 PONTOTOC ROOF DAMAGE TO HOUSE.
BARNS AND SILO DAMAGED
JThe national radar mosaic for the moment the first event began.
11 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235909, 5235910, 5235911, 5235912, 5235919, 5235913, 5235914, 5235915, 5235916, 5235917, 5235918.